Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 15, NWS Northern Indiana

September 29, 2013

NWS Northern Indiana issued this beach hazards statement at Sep 29, 2013, 5:16 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2013, 5:16 AM EDT (09:16 UTC)
Expired
Sep 29, 2013, 8:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WHUS43 KIWX 290916
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 AM EDT SUN SEP 29 2013

INZ003-MIZ077-291730-
/O.NEW.KIWX.BH.S.0015.130929T0916Z-130930T0000Z/
LA PORTE-BERRIEN-
516 AM EDT SUN SEP 29 2013 /416 AM CDT SUN SEP 29 2013/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 10 TO 20 MPH AND WAVE
  HEIGHTS OF 3 TO 6 FEET CAN BE EXPECTED THROUGH EARLY THIS
  EVENING. THIS WILL RESULT IN FREQUENT STRONG RIP CURRENTS ALONG
  WITH THE HAZARDS ASSOCIATED WITH SWIMMING IN HIGH WAVES. WINDS
  WILL DIMINISH TO 5 TO 10 MPH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
3 follow-up statements
361 
WHUS43 KIWX 291515
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EDT SUN SEP 29 2013

INZ003-MIZ077-292315-
/O.CON.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/
LA PORTE-BERRIEN-
1115 AM EDT SUN SEP 29 2013 /1015 AM CDT SUN SEP 29 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTH WINDS 10 TO 20 MPH AND WAVE
  HEIGHTS OF 3 TO 5 FEET CAN BE EXPECTED THROUGH THIS EVENING.
  THIS WILL RESULT IN FREQUENT STRONG RIP CURRENTS ALONG WITH THE
  HAZARDS ASSOCIATED WITH SWIMMING IN HIGH WAVES. WINDS AND WAVES
  WILL DIMINISH BY LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
488 
WHUS43 KIWX 292006
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT SUN SEP 29 2013

INZ003-MIZ077-300000-
/O.CON.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/
LA PORTE-BERRIEN-
406 PM EDT SUN SEP 29 2013 /306 PM CDT SUN SEP 29 2013/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...NORTH TO NORTHEAST WINDS WILL
  GRADUALLY DIMINISH TO AROUND 10 MPH THIS EVENING. WAVE HEIGHTS
  WILL GRADUALLY SUBSIDE...THOUGH THE RISK FOR LINGERING STRONG
  STRUCTURAL RIP CURRENTS STILL EXITS UNTIL 8 PM EDT...ESPECIALLY
  NEAR PIERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
650 
WHUS43 KIWX 300003
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT SUN SEP 29 2013

INZ003-MIZ077-300115-
/O.EXP.KIWX.BH.S.0015.000000T0000Z-130930T0000Z/
LA PORTE-BERRIEN-
803 PM EDT SUN SEP 29 2013 /703 PM CDT SUN SEP 29 2013/

...BEACH HAZARDS STATEMENT HAS EXPIRED...

WAVES HAVE SUBSIDED AND THE RISK OF RIP CURRENTS HAS DIMINISHED ALONG
THE SOUTHEAST LAKE MICHIGAN SHORELINE THIS EVENING... THUS THE
BEACH HAZARD STATEMENT HAS BEEN ALLOWED TO EXPIRE.

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 4:56 AM EDT, 20 minutes earlier.

Area forecast discussion, Sep 29, 4:56 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 AM EDT SUN SEP 29 2013

.SYNOPSIS...
ISSUED AT 205 AM EDT SUN SEP 29 2013

AN UPPER LEVEL SYSTEM TRACKING ACROSS THE GREAT LAKES REGION WILL
DRAG A COLD FRONT ACROSS THE REGION TODAY. AN AREA OF RAIN SHOWERS
WILL ACCOMPANY THE FRONT AS IT TRACKS FROM WEST TO EAST ACROSS THE
AREA...WITH DRY CONDITIONS EXPECTED TO RETURN TONIGHT. AFTER A
BRIEF RETURN TO MORE SEASONABLE TEMPERATURES...A WARMING TREND IS
IN STORE FOR THE EARLY TO MID PORTIONS OF THE WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 455 AM EDT SUN SEP 29 2013

LOW LEVEL FRONTOGENESIS FORCING HAS BEEN ON THE UPSWING OVER THE
PAST SEVERAL HOURS AS SECONDARY UPPER LEVEL SHORT WAVE AS TRACKED
ACROSS THE SOUTHERN MN/WESTERN WI. PV ANOMALY ASSOCIATED WITH THIS
SECONDARY SHORT WAVE SHOULD CONTINUE TO BECOME AFFECTED BY WEAK
UPPER LEVEL DEFORMATION DOWNSTREAM OF ADVANCING UPPER TROUGH AXIS.
MAIN RESULT OF THIS EVOLUTION SHOULD BE A CORRESPONDING WEAKENING OF
FRONTAL CIRCULATION...AND NAM/GFS 925-850 F VECTOR CONVG FIELDS DO
DEPICT A STEADY DIMINISHMENT IN STRENGTH FROM WEST TO EAST ACROSS
THE AREA THROUGH EARLY AFTERNOON. PREVIOUS FORECAST STILL APPEARS TO
BE IN GOOD SHAPE WITH CATEGORICAL POPS ACROSS WESTERN HALF OF AREA
THIS MORNING WITH MORE FAVORABLE UPPER JET STREAK RIGHT ENTRANCE
REGION PROXIMITY AND LINGERING IMPACTS OF AFOREMENTIONED MN VORT
MAX. 00Z ILX RAOB DEPICTED FAIRLY STEEP 700-550 HPA LAPSE
RATES...BUT HIGHLY ELEVATED NATURE OF LIMITED INSTABILITY AND
STRONGER UPPER FORCING DIVORCED WELL NORTH ACROSS THE UPPER GREAT
LAKES HAS HINDERED ANY TS. WHILE THE VERY LOW PROBABILITY OF AN
ISOLATED STORM MAY STILL EXIST...WILL CONTINUE TO HOLD OFF ON ANY
ZFP MENTION.

LOSS OF STRONGER MID/UPPER FORCING LATE THIS MORNING/AFTERNOON
SHOULD RESULT IN SLOWING OF LOW LEVEL FRONTAL BOUNDARY ACROSS FAR
SOUTHEAST PORTIONS OF THE AREA. LACK OF STRONG MID/UPPER FORCING AND
DECREASING MOISTURE DEPTH AS FRONT SLOWS ACROSS THE SOUTHEAST THIS
AFTERNOON LEND SUPPORT TO TRANSITION TO LIKELY POPS AND LESSER QPF
AMOUNTS ACROSS THE FAR EAST. OF GREATER UNCERTAINTY FOR THIS
FORECAST IS AFTERNOON/EVENING POPS ACROSS THE FAR SOUTHEAST GIVEN
LINGERING BOUNDARY AND POTENTIAL FOR THE TAIL OF THE MN VORT MAX TO
BE PUSHING THROUGH THE SOUTHERN GREAT LAKES REGION. GIVEN THE
REDUCTION IN MOISTURE DEPTH...IT IS POSSIBLE THIS COULD TRANSLATE
INTO SOME PATCHY DRIZZLE OR -RA ACROSS THE FAR SOUTHEAST THIS
EVENING WITH REMNANTS OF WEAK MN VORT...BUT WILL KEEP POPS BELOW
MENTIONABLE LEVELS AT THIS TIME WITH LOW CONFIDENCE IN MEASURABLE
PRECIP GIVEN SHALLOW MOISTURE PROFILES. OTHER CONCERN FOR TONIGHT
WILL BE POTENTIAL FOR PATCHY FOG DEVELOPMENT GIVEN RECENT
RAINFALL...CLEARING SKIES...RAPIDLY DECOUPLING ACROSS NWRN HALF OF
THE AREA. LINGERING STRATUS ACROSS THE SOUTHEAST POSES MORE
UNCERTAINTY IN REGARDS TO FOG POTENTIAL BUT HAVE ADDED PATCHY FOG
MENTION ALL LOCATIONS AFTER 06Z. NO CHANGE TO PREVIOUS MINS IN THE
MID TO UPPER 40S...EXCEPT LOWER 50S FAR SOUTHEAST WHERE GREATER LOW
CLOUD RESIDENCE TIME IS EXPECTED THIS EVENING.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 455 AM EDT SUN SEP 29 2013

THE MAIN CHALLENGES THIS PERIOD OCCUR AFTER WEDNESDAY AS NCEP AND
OTHER MODELS STRUGGLE HANDLING THE TIMING AND AMPLITUDE OF
SIGNIFICANT SHORT WAVE ENERGY MOVING EAST ACROSS THE CONUS. ENSEMBLE
SPREADS AMONG THE GFS...CANADIAN GEM...AND ECMWF WERE LARGE LATE IN
THE PERIOD. THE ECMWF NORMALIZED STANDARD DEVIATIONS WERE MASSIVE...
5 TO 8 STD DEVIATIONS AMONG THE MASS FIELDS OF ENSEMBLE MEMBERS. THE
GFS AND ALSO HAD LARGE SPREADS AMONG MEMBERS. REJECTED THE ECMWF
COMPLETELY GIVEN NO RUN TO RUN CONSISTENCY. THEREFORE...WAS HESITANT
TO MAKE MANY CHANGES TO THE ONGOING FCST/GRIDS...WAITING FOR
SUBSEQUENT RUNS TO COME INTO SOME TYPE A AGREEMENT AMONG MEMBERS.
TEMPERATURES SHOULD RISE MUCH ABOVE NORMAL BY TUESDAY...REACHING
AROUND 80 DEGREES. THE GFS HAS BEEN CONSISTENT THE PAST FEW RUNS
WITH WARM HIGHS TUESDAY THROUGH THURSDAY AND APPEARS ON TRACK. LEFT
CONDITIONS DRY THROUGH FRIDAY WITH A SLIGHT CHANCE FOR SHOWERS
SATURDAY AS MENTIONED ABOVE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 455 AM EDT SUN SEP 29 2013

STRENGTHENING LOW LEVEL FRONTOGENESIS WITH THE APPROACH OF SECONDARY
SHORT WAVE ACROSS EAST CENTRAL MINNESOTA HAS LED TO AN INCREASE IN
RAIN COVERAGE ACROSS NORTHEAST ILLINOIS OVER THE PAST SEVERAL HOURS.
THIS SHORT WAVE SHOULD GRADUALLY WEAKEN AS IT GETS SHEARED INTO THE
UPPER GREAT LAKES OVERNIGHT WHICH SHOULD EVENTUALLY WANE SHOWER
INTENSITY TOWARD MID MORNING. NOT MANY CHANGES MADE TO PREVAILING
SHOWERS AT BOTH TERMINALS. (08Z-12Z AT KSBN AND 11Z-17Z AT KFWA).
SOME VERY MINOR STEEPENING OF ELEVATED LAPSE RATES COULD SUPPORT
ISOLD THUNDER ESPECIALLY ACROSS NWRN INDIANA THROUGH 12Z...BUT POINT
PROBABILITY FOR KSBN MUCH TOO LOW FOR INCLUSION IN THE 06Z TAFS.
MVFR CONDS ASSOCIATED IN VICINITY OF THE FRONT WILL IMPROVE TO VFR
LATER THIS MORNING. WEAK SFC HIGH PRESSURE AND RESIDUAL LOW LEVEL
MOISTURE FROM RECENT RAINFALL WILL CAUSE SOME CONCERN FOR FOG LATE
TONIGHT...BUT THIS WILL BE ADDRESSED IN THE 12Z TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 28, 5:18 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 AM EDT SAT SEP 28 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
518 AM EDT SAT SEP 28 2013 /418 AM CDT SAT SEP 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-290930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
518 AM EDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 5:05 AM EDTSmall Craft AdvisoryIWX11 hr

Nearby

Beach Hazards Statements in Michigan, 2013Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.